MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right knee arthroscopy, synovectomy, microfracture, right tibial osteotomy procedure on (b)(6) 2025 and absorbable hemostat was used.The patient underwent surgery due to right knee osteoarthritis, right knee varus deformity, and right knee villonodular synovitis.The surgery was successful and the patient was discharged.After discharge, the patient underwent surgery in another hospital and after the surgery, the wound was found to be poorly healed, then another surgery was performed.For further diagnosis and treatment, the patient came to our hospital again 49 days after the first operation, on (b)(6) 2025 and underwent elective debridement and suture surgery the next day.Anti-infection treatment and was discharged after the wound healed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.What method was used to apply the surgicel? 8.How much surgicel was used during the procedure? 9.What is physician¿s opinion as to the cause of this event? 10.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 11.What is the patient¿s current status? 12.What is the users experience w/ surgicel and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.Type of investigation.Additional information was requested, and the following was obtained: -- received information as following from sales rep via phone; please refer to the event description, other information requested is unknown.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.What method was used to apply the surgicel? 8.How much surgicel was used during the procedure? 9.What is physician¿s opinion as to the cause of this event? 10.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 11.What is the patient¿s current status? 12.What is the users experience w/ surgicel and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22394605
Report Number2210968-2025-07826
Device Sequence Number15729494
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270630(10)1044ML
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number1044ML
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown